Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Upper bounds for the means of eigenvalues of random boundary value problems with weakly correlated coefficients

Authors: William E. Boyce and Ning Mao Xia
Journal: Quart. Appl. Math. 42 (1985), 439-454
MSC: Primary 34F05; Secondary 34B05
DOI: https://doi.org/10.1090/qam/766881
MathSciNet review: 766881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper concerns eigenvalue problems for second-order random differential equations with weakly correlated coefficients. The random problem and the mean (deterministic) problem are embedded in a parametrized problem whose eigenvalues are expanded in a power series in the parameter. This expansion leads, via the variational characterization of the eigenvalues, to computationally accessible upper bounds for the mean values of the eigenvalues of the original problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34F05, 34B05

Retrieve articles in all journals with MSC: 34F05, 34B05

Additional Information

DOI: https://doi.org/10.1090/qam/766881
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society